Aequationes mathematicae

, Volume 88, Issue 3, pp 211–232 | Cite as

New trends on the permutability equation

  • H. Bustince
  • M. J. Campión
  • F. J. Fernández
  • E. Induráin
  • M. D. Ugarte


We study several functional equations, in two variables, that are closely related to the functional equation of permutability. We analyze the hierarchy among these equations, paying a particular attention to their use in Fuzzy Set Theory.

Mathematics Subject Classification (2010)

Primary 39B05 Secondary 03E72 39B52 


Functional equations in two variables Permutability and quasi-permutability Migrativity and bimigrativity Associativity Fuzzy norms 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Aczél J.: Lectures on Functional Equations and their Applications. Academic Press, New York (1966)MATHGoogle Scholar
  2. 2.
    Aczél J.: A Short Course on Functional Equations Based upon Recent Applications to the Social and Behavioral Sciences. D. Reidel, Dordrecht (1987)CrossRefMATHGoogle Scholar
  3. 3.
    Aczél J.: The associativity equation re-revisited. AIP Conf. Proc. 707, 195–203 (2004)CrossRefGoogle Scholar
  4. 4.
    Aczél J., Belousov V.D., Hosszú M.: Generalized associativity and bisymmetry on quasigroups. Acta Mathematica Academiae Scientiarum Hungaricae 11, 127–136 (1960)CrossRefMATHMathSciNetGoogle Scholar
  5. 5.
    Aczél J., Dhombres J.: Functional Equations in Several Variables. Cambridge University Press, Cambridge (1989)CrossRefMATHGoogle Scholar
  6. 6.
    Alsina C., Frank M.J., Schweizer B.: Associative Functions: Triangular Norms and Copulas. World Scientific Publishing Co. Pte. Ltd., Singapore (2006)Google Scholar
  7. 7.
    Baczyński M., Jayaram B.: Fuzzy Implications. Studies in Fuzzines and Soft Computing, vol. 231. Springer, Berlin (2008)Google Scholar
  8. 8.
    Beliakov G., Bustince H., Fernández J.: The median and its extensions. Fuzzy Sets Syst. 175(1), 36–47 (2011)CrossRefMATHGoogle Scholar
  9. 9.
    Beliakov, G., Calvo, T.: On migrative means and copulas. In: Proceedings of the Fifth International Summer School on Aggregation Operators. Palma de Mallorca, UK, pp. 107–110 (2009)Google Scholar
  10. 10.
    Bustince H., Burillo P., Soria F.: Automorphisms, negations and implication operators. Fuzzy Sets Syst. 134, 209–219 (2003)CrossRefMATHMathSciNetGoogle Scholar
  11. 11.
    Bustince H., De Baets B., Fernández J., Mesiar R., Montero J.: A generalization of the migrativity property of aggregation functions. Inf. Sci. 191, 76–85 (2012)CrossRefMATHGoogle Scholar
  12. 12.
    Bustince H., Fernández J., Mesiar R., Montero J., Orduna R.: Overlap functions. Nonlinear Anal. 72, 1488–1499 (2010)CrossRefMATHMathSciNetGoogle Scholar
  13. 13.
    Bustince H., Fernández J., Sanz J., Baczyński M., Mesiar R.: Construction of strong equality index from implication operators. Fuzzy Sets Syst. 211, 15–33 (2013)CrossRefMATHGoogle Scholar
  14. 14.
    Bustince H., Montero J., Mesiar R.: Migrativity of aggregation functions. Fuzzy Sets Syst. 160, 766–777 (2009)CrossRefMATHMathSciNetGoogle Scholar
  15. 15.
    Campión M.J., Candeal J.C., Catalán R.G., De Miguel J.R., Induráin E., Molina J.A.: Aggregation of preferences in crisp and fuzzy settings: functional equations leading to possibility results. Int. J. Uncertain. Fuzziness Knowl. Based Syst. 19, 89–114 (2011)CrossRefMATHGoogle Scholar
  16. 16.
    Candeal J.C., De Miguel J.R., Induráin E., Olóriz E.: Associativity equation revisited. Publ. Math. Debr. 51, 133–144 (1997)MATHGoogle Scholar
  17. 17.
    Candeal J.C., Induráin E.: Bivariate functional equations around associativity. Aequationes Math. 84, 137–155 (2012)CrossRefMATHMathSciNetGoogle Scholar
  18. 18.
    Castillo-Ron E., Ruiz-Cobo R.: Functional Equations in Science and Engineering. Marcel Dekker, New York (1992)Google Scholar
  19. 19.
    Craigen R., Páles Z.: The associativity equation revisited. Aequationes Math. 37, 306–312 (1989)CrossRefMATHMathSciNetGoogle Scholar
  20. 20.
    Durante F., Sarkoci P.: A note on the convex combinations of triangular norms. Fuzzy Sets Syst. 159, 77–80 (2008)CrossRefMATHMathSciNetGoogle Scholar
  21. 21.
    Falmagne J.-C., Doignon J.-P.: Axiomatic derivation of the Doppler factor and related relativistic laws. Aequationes Math. 80, 85–99 (2010)CrossRefMATHMathSciNetGoogle Scholar
  22. 22.
    Falmagne, J.-C.: On a Class of Meaningful Permutable Laws. University of California, Irvine (2012, preprint)Google Scholar
  23. 23.
    Fodor J., Rudas I.J.: On continuous triangular norms that are migrative. Fuzzy Sets Syst. 158, 1692–1697 (2007)CrossRefMATHMathSciNetGoogle Scholar
  24. 24.
    Gorenstein D.: The Enormous Theorem. Sci. Am. 253, 104–115 (1985)CrossRefMathSciNetGoogle Scholar
  25. 25.
    Grabisch M., Marichal J.-L., Mesiar R., Pap E. (2009) Aggregation functions. Encyclopedia of Mathematics and its Applications, vol. 127, Cambridge University Press, UKGoogle Scholar
  26. 26.
    Hosszú M.: Note on commutable mappings. Publ. Math. Debr. 9, 105–106 (1962)MATHGoogle Scholar
  27. 27.
    Klement E.P., Mesiar R., Pap E.: Triangular Norms. Kluwer Academic Publishers, Dordrecht (2000)CrossRefMATHGoogle Scholar
  28. 28.
    Kuczma M.: Functional Equations in a Single Variable. Polska Akademia Nauk, Warsaw (1968)MATHGoogle Scholar
  29. 29.
    Ling C.H.: Representation of associative functions. Publ. Math. Debr. 12, 189–212 (1965)Google Scholar
  30. 30.
    López-Molina, C., De Baets, B., Bustince, H., Induráin, E., Stupñanová, A., Mesiar R.: Bimigrativity of binary aggregation functions (2013, in review)Google Scholar
  31. 31.
    Marichal J.-L.: On the associativity functional equation. Fuzzy Sets Syst. 114, 381–389 (2000)CrossRefMATHMathSciNetGoogle Scholar
  32. 32.
    Marichal J.-L.: Solving Chisini’s functional equation. Aequationes Math. 79(3), 237–260 (2010)CrossRefMATHMathSciNetGoogle Scholar
  33. 33.
    Marichal J.-L., Mathonet P.: A description of n-ary semigroups polynomial-derived from integral domains. Semigroup Forum 83(2), 241–249 (2011)CrossRefMATHMathSciNetGoogle Scholar
  34. 34.
    Mesiar R., Bustince H., Fernández J.: On the α-migrativity of semicopulas, quasi-copulas, and copulas. Inf. Sci. 180, 1967–1976 (2010)CrossRefMATHGoogle Scholar
  35. 35.
    Montero, J., Gómez, D., Muñoz, S.: Fuzzy information representation for decision aiding. In: Proceedings of the IPMU Conference, Málaga, Spain, pp. 1425–1430 (2008)Google Scholar
  36. 36.
    Montero, J., López, V., Gómez, D. et al.: The role of fuzziness in decision making. In: Ruan, D. Fuzzy Logic: A Spectrum of Applied and Theoretical Issues, pp. 337–349. Springer, Berlin (2007)Google Scholar
  37. 37.
    Roy B.: Decision sciences or decision aid sciences. Eur. J. Oper. Res. 66, 184–203 (1993)CrossRefGoogle Scholar
  38. 38.
    Schweizer B., Sklar A.: Probabilistic Metric Spaces. North-Holland Series in Probability and Applied Mathematics. North-Holland Publishing Co., New York (1983)Google Scholar
  39. 39.
    Small C.G.: Functional Equations and How to Solve Them. Springer, New York (2007)CrossRefGoogle Scholar
  40. 40.
    Zadeh L.A.: Outline of a new approach to the analysis of complex systems and decision processes. IEEE Trans. Syst. Man Cybern. 9, 28–44 (1973)CrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Basel 2013

Authors and Affiliations

  • H. Bustince
    • 1
  • M. J. Campión
    • 2
  • F. J. Fernández
    • 1
  • E. Induráin
    • 2
  • M. D. Ugarte
    • 3
  1. 1.Departamento de Automática y ComputaciónUniversidad Pública de NavarraPamplonaSpain
  2. 2.Departamento de MatemáticasUniversidad Pública de NavarraPamplonaSpain
  3. 3.Departamento de Estadística e Investigación OperativaUniversidad Pública de NavarraPamplonaSpain

Personalised recommendations